MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Eye Irritation (4803)
Date of Event 09/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer reported that following an intraocular lens (iol) implant procedure, due to light reflections, she couldn't see anything.When she mentioned the situation to physician, she was told there's nothing wrong, everything was normal.About 20-30 days later, it was said that the lens was surrounded by the eye membrane and was cleaned.After one month, she persistently mentioned that she couldn't see, and the discomfort persisted.It was stated that there was a displacement, and the lens was put back in place, but her vision started deteriorating every day.She has been mentally exhausted.When she went for a check-up with a blurry vision and a feeling of having water inside, she was told everything was normal; however, there was no improvement in her vision, and the problem continued to worsen.In third month, she went to another doctor.It was stated that there was a deviation in the prescription, and the wrong prescription company lens was implanted.She couldn't determine whether it's company or the doctor who was at fault.Additional information has been requested, received and stated that the consumer advised that there had been a prescription error while trying to correct sliding lens.She will have an examiner laser operation in coming days.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been requested, received and stated that there was a prescription shift, which was tolerated with excimer laser.However, the lens displacement still persisted because there was a halo-shaped reflection on the side, causing a lot of discomfort.Additional information has been requested, received and stated that there seems to be a crescent-shaped reflection in patient eye.This happened after the membrane covering the lens was cleaned.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.The product remained implanted.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The reporter was the patient.New information was provided that the issues were only with the right eye.At this time, the patient is reporting one issue."in my right eye, there seems to be a crescent-shaped reflection.This happened after the membrane covering the lens was cleaned".Patient feels lens is displaced.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18638994
Report Number1119421-2024-00195
Device Sequence Number12694114
Product Code MFK
UDI-Device Identifier00380652357784
UDI-Public00380652357784
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.225
Device Lot Number15540784
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer02/20/2024
03/21/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date03/19/2024
04/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/28/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale